I have been dealing with POTS like symptoms for the past couple of years following a DVT/PE. I believe I have had these symptoms for a long time but I never really paid attention to them in the past. I was hounding my doctor for months about all of my weird symptoms and ended up thinking I had chronic blood clots in my lungs and received a bunch of in necessary CT scans that revealed that I do not have chronic blood clots in my lungs. I finally began reading that APS/Hughes Syndrome also comes with POTS in some patients; so I bought a pulse ox machine and a BP monitor. I began to notice huge spikes in my BP from the sitting to the standing position. I went to the ER with a standing BP of 170/120 and a sitting BP of 117/76 for three hours while sitting in a hospital bed. They checked my BP again when standing and it jumped to 150/120 within a minute of standing back up. I was put on Lisinopril to help control my BP and it did lower my siting BP, since sometimes it is higher than normal, but it did absolutely nothing to lower my standing BP. I would still get huge spikes in BP. My diastolic number never goes under 100. Then after reading about how Clonidine can fix standing BP issues, they gave me a script for .2 mgs twice a day. I take it with the Lisinopril and it keeps my systolic at 130 when standing and my diastolic under 95, but it will not normalize my BP unless I take .3 mgs at a time, but I don't take .3 mgs unless I will be standing a lot, because it then lowers my BP too low when sitting. But after 8-10 hours, my BP goes up again, but only when standing. It will stay at around 135/100 when standing towards the end of the day when the Clonidine wears off. Also, if I miss my meds for a few hours one day, my sitting BP will be 135/96, then standing will be 150/120. Is it possible to have high BP when sitting and also be POTS because the diastolic number still jumps 20 points when standing. No matter how high my sitting BP is, it always jumps higher when standing.
I was also getting a very fast heart rate before I began taking meds. I would go from 80 BPM sitting to 120 BPM standing and go to 120-160 Bpm from just grating some cheese by hand. Now with the two BP meds I take, my HR stays in the low 60's and does not change much when I stand. But if I miss my meds for a few hours, my HR goes from 70 sitting to 100 when standing. I have an enlarged right heart but normal ejection fraction. I also have severe bouts of fatigue that last days and weeks at a time where sometimes I'm too tired to even sit up in a chair. Then these attacks stop and I can function for a while. Doc says enlarged heart is nothing to worry about because the clots in lungs damaged my heart, but since it is pumping good, all is good for now. I did pass out a few times as a teenager, and doctors caught me with high BP as a child and made a comment that kids do not get high BP, but dismissed it. I think this has been goin on for a long time and I have some-how compensated for it. But now, even with normalish BP, standing makes me feel really unwell. My doctors think I'm crazy because they keep saying you can only get low blood pressure when standing is what the heart doc said. He wouldn't even check my standing BP and dismissed me so I dropped him. I'm just wondering if this sounds like POTS. It can also be from my diabetes too. I read that the number one cause of autonomic dysfunction is from diabetes. I had diabetes for a while before it was diagnosed and even now I am not in great control of the disease. I also get a lot of gut problems. I go from going too much to locking up for days at a time to the point of throwing up food. I recently had to go to extreme measures just to pass bowel. I have read that a lot of POTS patients have gut issues. My biggest problem is trying to find a doctor who knows about these problems and to not look at me like I'm a nutcase. I have many BP readings saved from before I was treated with HR of 130-150 on the monitor. But most doc's don't even want to look at this information. Any how, sorry for the long post. Thanks for reading my story.